Alert archive / Nebraska / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 256, NWS North Platte, NE

July 20, 2013Cherry County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jul 20, 2013, 5:09 PM MDT for Cherry County, Nebraska. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 20, 2013, 5:09 PM MDT (23:09 UTC)
Expired
Jul 20, 2013, 6:15 PM MDT
In force
66 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County Cherry County, NE

The radar

The North Platte radar (KLNX), 126 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 20, 4:03 PM MDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Rapid City, SD (KUNR), launched 12:00Z, 11.2 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2013-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 960 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2013-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
960 J/kg
Mixed-layer CIN
-258 J/kg
Mixed-layer LCL
1448 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

935 
WUUS53 KLBF 202309
SVRLBF
NEC031-210015-
/O.NEW.KLBF.SV.W.0256.130720T2309Z-130721T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
509 PM MDT SAT JUL 20 2013

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL CHERRY COUNTY IN NORTH CENTRAL NEBRASKA...

* UNTIL 615 PM MDT

* AT 508 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 14 MILES
  SOUTHWEST OF MERRIMAN...AND MOVING SOUTHEAST AT 15 MPH.

  HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  HIGHWAY 61 CROSSING THE NIOBRARA RIVER...INTERSECTION OF HIGHWAY 61
  AND SHADBOLT ROAD AND HIGHWAY 61 CROSSING THE SNAKE RIVER.

THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 115 AND 128.

THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 195 AND 222.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4283 10137 4245 10161 4272 10207 4291 10196
TIME...MOT...LOC 2309Z 295DEG 14KT 4279 10190

HAIL...1.25IN
WIND...60MPH

$$

BUTTLER
2 follow-up statements
698 
WWUS53 KLBF 202341
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
641 PM CDT SAT JUL 20 2013

NEC031-210015-
/O.CON.KLBF.SV.W.0256.000000T0000Z-130721T0015Z/
CHERRY NE-
541 PM MDT SAT JUL 20 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
CHERRY COUNTY UNTIL 615 PM MDT...

AT 536 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 13 MILES SOUTH OF
MERRIMAN...AND MOVING SOUTHEAST AT 15 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
INTERSECTION OF HIGHWAY 61 AND SHADBOLT ROAD AND HIGHWAY 61 CROSSING
THE SNAKE RIVER.

THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 116 AND 128.

THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 196 AND 222.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4283 10137 4245 10161 4272 10207 4291 10196
TIME...MOT...LOC 2341Z 295DEG 14KT 4272 10171

HAIL...1.00IN
WIND...60MPH

$$

BUTTLER
612 
WWUS53 KLBF 202347
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
647 PM CDT SAT JUL 20 2013

NEC031-210015-
/O.CON.KLBF.SV.W.0256.000000T0000Z-130721T0015Z/
CHERRY NE-
547 PM MDT SAT JUL 20 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
CHERRY COUNTY UNTIL 615 PM MDT...

AT 545 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 14 MILES SOUTH OF
MERRIMAN...AND MOVING SOUTHEAST AT 15 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
HIGHWAY 61 CROSSING THE SNAKE RIVER.

THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 116 AND 128.

THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 196 AND 222.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4283 10137 4245 10161 4272 10207 4291 10196
TIME...MOT...LOC 2347Z 295DEG 14KT 4271 10168

HAIL...1.00IN
WIND...60MPH

$$

BUTTLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 1:56 PM MDT, 3 hours 13 minutes earlier.

Area forecast discussion, Jul 20, 1:56 PM MDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
256 PM CDT SAT JUL 20 2013

.SYNOPSIS...
ISSUED AT 253 PM CDT SAT JUL 20 2013

THE H5 ANALYSIS THIS MORNING...HAS AN ACTIVE NW FLOW
PATTERN ACROSS THE NRN CONUS. HIGH PRESSURE WAS ANCHORED ACROSS THE
CENTRAL VALLEY OF CA...WITH A PERSISTENT BERMUDA HIGH PRESENT ACROSS
THE WESTERN ATLANTIC. A BROAD TROUGH OF LOW PRESSURE EXTENDED FROM
NRN QUEBEC INTO THE MID ATLANTIC STATES. ACROSS THE NRN ROCKIES AND
CENTRAL PLAINS...NUMEROUS SHORTWAVES WERE EMBEDDED IN THE NWRLY
FLOW. ONE OVER NWRN WYOMING...AND A SECOND OVER THE IDAHO PANHANDLE.
ANOTHER DISTURBANCE WAS NOTED OVER NWRN IA AS WELL. AT THE
SURFACE...SHOWERS AND THUNDERSTORMS HAVE CONTINUED ACROSS NORTHERN
NEBRASKA THIS MORNING AND EARLY THIS AFTERNOON...ALONG A WEAK
SURFACE BOUNDARY. TEMPERATURES AS OF 2 PM CDT RANGED FROM 68 IN RAIN
COOLED AIR AT ONEILL...TO 87 AT OGALLALA...IMPERIAL AND NORTH PLATTE.

&&

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 253 PM CDT SAT JUL 20 2013

SCATTERED THUNDERSTORMS THIS AFTERNOON ARE EXPECTED TO DEVELOP OVER
THE NEBRASKA PANHANDLE AND NORTHWEST NEBRASKA AND COALESCE INTO A
CONVECTIVE SYSTEM BY EARLY THIS EVENING. WITH THE DEEP SHEAR VECTORS
DIAGONAL TO THE LOW LEVEL BOUNDARY...IT APPEARS TO FAVOR THE
DEVELOPMENT OF A LINEAR CONVECTIVE SYSTEM. ACCORDING TO THE SHORT
RANGE HRRR AND RAP13...THE SYSTEM WILL AFFECT A LARGE PART OF THE
SANDHILLS AND SOUTHWEST NEBRASKA BY 01Z AND FINALLY CLEARING CENTRAL
NEBRASKA BY 09Z. THEY DO INDICATE SOME LINGERING SHOWERS AND
THUNDERSTORMS EVEN INTO EARLY SUNDAY.

INSTABILITY CONTINUES OVER WESTERN NEBRASKA SUNDAY AND THERE IS A
CHANCE OF ANOTHER CONVECTIVE SYSTEM DEVELOPING IN SOUTH DAKOTA AND
NORTHWEST NEBRASKA LATE SUNDAY MORNING OR EARLY AFTERNOON...THEN
CROSSING WESTERN NEBRASKA THROUGH THE AFTERNOON.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 253 PM CDT SAT JUL 20 2013

MID RANGE...SUNDAY NIGHT THROUGH TUESDAY...A FAIRLY ACTIVE PATTERN
WILL CONTINUE INTO TUESDAY...THANKS TO NWLY FLOW AND THE PRESENCE OF
EMBEDDED SHORTWAVES WITHIN THAT FLOW. BEGINNING SUNDAY
NIGHT...ANOTHER UPPER LEVEL DISTURBANCE WILL TRACK FROM THE CENTRAL
AND NORTHERN ROCKIES...ACROSS WESTERN AND NORTH CENTRAL NEBRASKA.
CONVECTION WILL BE ONGOING BY SUNDAY AFTERNOON AND IS EXPECTED TO
IMPACT MOST OF THE FORECAST AREA DURING THE EVENING AND OVERNIGHT
HOURS. ATTM...WILL PAINT THE HIGHEST POPS IN THE CENTRAL AND
SOUTHWESTERN CWA...AS THESE LOCATIONS WILL SEE THE BEST DEEP LAYER
SHEAR OF 30 TO 40 KTS. SHEAR IN THE NERN ZONES WILL RUN 10 TO 20 KTS
SUNDAY EVENING...SO ANY TSRAS IN THESE AREAS WILL BE FEW AND FAR
BETWEEN. WILL CONTINUE MENTION OF THUNDERSTORMS IN THE FORECAST
OVERNIGHT IN THE SOUTHWESTERN ZONES AS THERE ARE INDICATIONS OF THE
DEVELOPMENT OF A LOW LEVEL JET...WHICH BECOMES FOCUSED ACROSS SWRN
AND CENTRAL NEBRASKA OVERNIGHT SUNDAY NIGHT. CONVECTION ALONG WITH
THE EXITING DISTURBANCE...WILL FORCE A FRONTAL BOUNDARY THROUGH THE
FORECAST AREA ON MONDAY...STALLING THIS FEATURE ACROSS CENTRAL AND
EASTERN NEBRASKA MONDAY EVENING. ONCE AGAIN...UPPER LEVEL ENERGY
WILL ENTER THE CENTRAL PLAINS FROM THE ROCKIES LATE IN THE DAY
MONDAY...LEADING TO THE DEVELOPMENT OF THUNDERSTORMS. THERE IS SOME
DISAGREEMENT AS TO WHERE THE UPPER LEVEL ENERGY WILL TRACK DURING
THIS PERIOD SO CONFIDENCE IN LOCATION OF POPS IS LACKING ATTM.
DECIDED TO CONFINE POPS INVOF OF THE FRONTAL BOUNDARY...IE...EASTERN
CWA FOR MONDAY NIGHT. ON TUESDAY...EASTERLY WINDS WILL BECOME
SOUTHERLY BY AFTERNOON AS HIGH PRESSURE DRIFTS EAST INTO THE UPPER
MIDWEST. THE FRONTAL BOUNDARY WILL WASH OUT WHILE NORTHWESTERLY FLOW
ALOFT CONTINUES. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL
TRACK ACROSS THE REGION TUESDAY AFTERNOON AND TUESDAY NIGHT AS
ANOTHER UPPER LEVEL DISTURBANCE TRACKS FROM THE CENTRAL AND NORTHERN
ROCKIES ONTO THE CENTRAL PLAINS.

LONG RANGE...TUESDAY NIGHT THROUGH SATURDAY...A FAIRLY ACTIVE
PATTERN WILL CONTINUE INTO THE EXTENDED PERIODS WITH ABUNDANT LOW
LEVEL MOISTURE AND PERSISTENT WESTERLY AND NORTHWESTERLY FLOW ALOFT.
NUMEROUS SHORTWAVES WILL TRACK ACROSS THE CENTRAL ROCKIES ACROSS THE
CENTRAL PLAINS THROUGH THE PERIOD...LEADING TO A GOOD CHANCE FOR
PRECIPITATION DURING THE PERIOD. TEMPERATURES WILL BE SEASONAL WITH
HIGHS IN THE 80S AND LOWS IN THE UPPER 50S AND LOWER 60S.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 253 PM CDT SAT JUL 20 2013

SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING OVER A LARGE PART
OF CENTRAL AND WESTERN NEBRASKA. WITH STORMS FORMING INTO A LINE
LATE THIS AFTERNOON...THE PROBABILITY OF THUNDERSTORMS AT ANY ONE
SITE IS LIKELY TO BE 50 PERCENT OR HIGHER. AS A RESULT THUNDER IS IN
THE TERMINAL FORECASTS FOR VTN AND LBF THIS EVENING.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...CLB
SHORT TERM...SPRINGER
LONG TERM...CLB
AVIATION...SPRINGER
Hazardous weather outlook, Jul 20, 2:30 PM MDT, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
330 PM CDT SAT JUL 20 2013

NEZ004>010-022>029-035>038-056>059-069>071-094-212030-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
330 PM CDT SAT JUL 20 2013 /230 PM MDT SAT JUL 20 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THERE IS A RISK OF SEVERE THUNDERSTORMS THIS EVENING IN WESTERN
AND NORTH CENTRAL NEBRASKA. A NEARLY STATIONARY FRONT ON THE HIGH
PLAINS WILL BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT AND VERY
UNSTABLE AIR WILL BE FAVORABLE FOR LARGE HAIL AND DAMAGING WIND.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

ANOTHER THUNDERSTORM SYSTEM IS EXPECTED SUNDAY AS SCATTERED
THUNDERSTORMS DEVELOP IN EASTERN WYOMING...SOUTHWEST SOUTH DAKOTA
AND THE NEBRASKA PANHANDLE DURING THE AFTERNOON AND MERGE INTO A
THUNDERSTORM SYSTEM. THE STORMS WILL THEN MAKE THEIR WAY ACROSS
THE AREA AND THROUGH CENTRAL AND SOUTHWEST NEBRASKA.

AS THE FRONT DRIFTS NORTH AND SOUTH FROM DAY TO DAY ACROSS THE
PLAINS...THERE IS SOME CHANCE OF THUNDERSTORMS EACH DAY THROUGH
MOST OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

JRS

In the hours before

Special weather statement, Jul 20, 11:15 AM MDT, 5 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1215 PM CDT SAT JUL 20 2013

NEZ006-009-010-201815-
HOLT NE-KEYA PAHA NE-ROCK NE-
1215 PM CDT SAT JUL 20 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ROCK...SOUTHEASTERN
KEYA PAHA AND HOLT COUNTIES UNTIL 115 PM CDT...

AT 1211 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTH OF
NEWPORT TO 5 MILES EAST OF BASSETT TO LONG PINE...AND MOVING
SOUTHEAST AT 35 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
NEWPORT AROUND 1220 PM CDT.
STUART AROUND 1235 PM CDT.
PONY LAKE AROUND 1240 PM CDT.
ATKINSON AND SYBRANT AROUND 1250 PM CDT.
EMMET AROUND 105 PM CDT.
SWAN LAKE AND AMELIA AROUND 115 PM CDT.

THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 253 AND 328.

THIS INCLUDES HIGHWAY 183 BETWEEN MILE MARKERS 172 AND 182.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

SPRINGER
Special weather statement, Jul 20, 4:47 PM MDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
547 PM CDT SAT JUL 20 2013

NEZ004-202330-
SHERIDAN NE-
447 PM MDT SAT JUL 20 2013

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SHERIDAN COUNTY UNTIL 530
PM MDT...

AT 444 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF HAY SPRINGS...MOVING EAST AT
15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  HAY SPRINGS...
  RUSHVILLE...
  INTERSECTION OF HIGHWAY 87 AND ANTELOPE ROAD...
  WALGREN LAKE STATE RECREATION AREA...
  HIGHWAY 250 CROSSING THE NIOBRARA RIVER...

THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 75 AND 93.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

CDC
Special weather statement, Jul 20, 4:58 PM MDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
458 PM MDT SAT JUL 20 2013

NEZ005-094-202345-
EASTERN CHERRY NE-WESTERN CHERRY NE-
458 PM MDT SAT JUL 20 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHERRY COUNTY UNTIL
545 PM MDT/645 PM CDT/...

AT 554 PM CDT/454 PM MDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11
MILES NORTH OF KILGORE TO 21 MILES SOUTHEAST OF GORDON...AND MOVING
EAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  NENZEL...
  KILGORE...
  INTERSECTION OF HIGHWAY 61 AND SHADBOLT ROAD...
  CODY...
  HIGHWAY 61 CROSSING THE SNAKE RIVER...
  MEDICINE LAKE...
  INDIAN HILL...
  SCHOOLHOUSE LAKE...

THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 114 AND 185.

THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 188 AND 230.

THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

CDC

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 4:55 PM MDTSevere Thunderstorm WarningLBFSheridan65 min
Jul 20, 5:13 PM MDTSevere Thunderstorm WarningLBFCherry62 min
Jul 20, 5:51 PM MDTSevere Thunderstorm WarningLBFCherry, Sheridan54 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.